MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2016 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per op notes, ¿a perfix plug (device #1) was placed into the inguinal hernia defect and was secured with prolene sutures." (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #2).Per op notes, ¿there was a direct inguinal hernia noted and was reduced.A perfix plug (device #2) was placed into the hernia defect and a patch was also placed over the plug using prolene sutures.¿ (note: a perfix plug (device #1) was not seen during this procedure).(b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #3).Per op notes, ¿a small perfix plug (device #3) was placed overlying the inguinal canal using prolene suture & a patch was placed over the plug.¿ (note: a perfix plug (device #2) was not seen during this procedure).(b)(6) 2018 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the removal of mesh (device #2 & #3).Per op notes, ¿there were two pieces of mesh (device #2 & #3) lying in the subcutaneous tissue superficial to the external oblique fascia.Both pieces were discarded.A synthetic mesh was placed.¿ (b)(6) 2020 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the removal of mesh (device #1).Per op notes, ¿the mesh (device #1) had come loose through which the cord exited was enlarged and allowed for the recurrent indirect hernia.The prior mesh (device #1) was removed.A synthetic mesh was placed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the bard/davol perfix plug (device #1).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device #2 and device #3).Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22158407
Report Number1213643-2025-00433
Device Sequence Number15663876
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)201028(10)HUZK1106
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0112760
Device Lot NumberHUZK1106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale